Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Connected plane sets which contain no nondegenerate connected simple graph

Author: B. D. Garrett
Journal: Proc. Amer. Math. Soc. 113 (1991), 451-459
MSC: Primary 54D05; Secondary 54C60, 54C65
MathSciNet review: 991696
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Open questions are answered by showing that, if for each vertical line $ L$ in the plane, $ 1 < {k_L} \leq c$ is a cardinal number, there is a connected subset $ H$ of the plane such that, if $ L$ is a vertical line, then $ L \cap H$ has cardinality $ {k_L}$ and, if $ g$ is a nondegenerate connected subset of $ H$, then $ g$ contains two points of some vertical line.

References [Enhancements On Off] (What's this?)

  • [1] A. M. Bruckner and J. Ceder, On jumping functions by connected sets, Czech. Math. J. 22 (1972), 435-448. MR 0311843 (47:405)
  • [2] J. Ceder, On Darboux selections, Fund. Math. 91 (1976), 85-91. MR 0418032 (54:6076)
  • [3] B. D. Garrett, D. Nelms, and K. R. Kellum, Characterizations of connected real functions, Jahr. Deutsch. Math. 73 (1971), 131-137. MR 0486349 (58:6098)
  • [4] F. B. Jones, Connected functions in the connected union of functions, presented at the Symposium on Pure and Applied Mathematics in Memory of Pasquale Porcelli, University of Houston, November, 1974.
  • [5] -, Connected simple graphs and a selection problem, Czech. Math. J. 25 (1975), 300-301. MR 0369627 (51:5859)
  • [6] M. E. Rudin, Lectures on set theoretic topology, Regional Conference Series in Mathematics, no. 23, Amer. Math. Soc., Providence, R.I., 1974. MR 0367886 (51:4128)
  • [7] T. Tanaka, A question of Ceder concerning connected selections, Questions Answers Gen. Top. 1 (1983), 144-148. MR 722097 (86h:54025)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54D05, 54C60, 54C65

Retrieve articles in all journals with MSC: 54D05, 54C60, 54C65

Additional Information

Keywords: Simple graph, selection, connectivity maps
Article copyright: © Copyright 1991 American Mathematical Society

American Mathematical Society